Clinical assessment scores worksheet with answers

Free printable Clinical assessment scores worksheet: 6 problems from easy to exam level, with an answer key. Print it or save it as a PDF.

For teachers: free to print, copy and use in class. Every new worksheet has new values and its own answer key. A link to ExamProblems on your course page is appreciated.

Name: ____________________   Date: ____________

1.Easy
A? / 2+P? / 2+G? / 2+A? / 2+R? / 2Σ?

Practice exercise (made-up values, not clinical guidance). At 1 minute after birth, a practice newborn has blue or pale skin all over, a heart rate of 80/min, a grimace when stimulated, some flexion of the arms and legs and no breathing. What is the APGAR score?

1 minHR 80/min
APGAR =
2.Easy
9450SBPDBPmmHgMAP = ?

Practice exercise (made-up values, not clinical guidance). A patient’s blood pressure is 94/50 mmHg. Find the mean arterial pressure MAP = (SBP + 2·DBP)/3, to the nearest whole mmHg.

SBP 94 mmHgDBP 50 mmHg
MAP = mmHg
3.Medium
8450SBPDBPmmHgHR 105/min · SI = ?

Practice exercise (made-up values, not clinical guidance). A patient has a pulse of 105/min and a blood pressure of 84/50 mmHg. Find the shock index SI = HR/SBP. Round to two decimal places.

HR 105/minBP 84/50 mmHg
SI =
4.Medium
S? / 4+M? / 4+A? / 4+Mob? / 4+N? / 4+F? / 3Σ?

Practice exercise (made-up values, not clinical guidance). A practice patient is assessed with the Braden scale: sensory perception: very limited; moisture: occasionally moist; activity: bedfast; mobility: slightly limited; nutrition: very poor; friction and shear: problem. Find the Braden total B.

6–23
B =
5.Hard
3210123RR≤89–1112–2021–24≥25SpO₂≤9192–9394–95≥96air / O₂O₂airSBP≤9091–100101–110111–219≥220HR≤4041–5051–9091–110111–130≥131ACVPUAC, V, P, UT °C≤35.035.1–36.036.1–38.038.1–39.0≥39.1lowlow–mediummediumhigh

Practice exercise (made-up values, not clinical guidance). Use the NEWS2 chart (SpO₂ scale 1) for these observations: respiration rate 14/min, SpO₂ 96% on room air, blood pressure 90/54 mmHg, pulse 82/min, alert, temperature 37.0 °C. Which clinical risk group does the patient fall into? Click it.

RR 14SpO₂ 96%airSBP 90HR 82AT 37.0 °C
  1. 1low
  2. 2low–medium
  3. 3medium
  4. 4high
6.Hard
3210123RR≤89–1112–2021–24≥25SpO₂≤9192–9394–95≥96air / O₂O₂airSBP≤9091–100101–110111–219≥220HR≤4041–5051–9091–110111–130≥131ACVPUAC, V, P, UT °C≤35.035.1–36.036.1–38.038.1–39.0≥39.1lowlow–mediummediumhigh

Practice exercise (made-up values, not clinical guidance). Use the NEWS2 chart (SpO₂ scale 1) for these observations: respiration rate 8/min, SpO₂ 93% on room air, blood pressure 222/134 mmHg, pulse 140/min, alert, temperature 36.8 °C. Which clinical risk group does the patient fall into? Click it.

RR 8SpO₂ 93%airSBP 222HR 140AT 36.8 °C
  1. 1low
  2. 2low–medium
  3. 3medium
  4. 4high

Answer key

  1. 1. APGAR = 3
  2. 2. MAP = 65 mmHg
  3. 3. SI = 1.25
  4. 4. B = 11
  5. 5. low–medium
  6. 6. high

Full step-by-step solutions: practise this topic on examproblems.com.